MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT DUOFIX TAP SZ8 HI OFF; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT DUOFIX TAP SZ8 HI OFF; HIP FEMORAL STEM/SLEEVE
Catalog Number 157012150
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Irritation (1941); Pain (1994); Skin Irritation (2076); Discomfort (2330); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 07/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This complaint is still under investigation.Depuy will notify the fda of the results of this investigation once it has been completed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to remove metal liner and head.Update rec¿d 12/19/2016 - litigation papers received.Litigation alleges pain and general litigation notes metal on metal implications.Adding the stem to the complaint for the elevated ions.
 
Additional Manufacturer Narrative
No device associated with this report was received for examination.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Event or Problem Description
Update: 3 oct 2017: pfs and medical records received.In addition to what was previously alleged.Pfs alleges limited mobility and elevated cobalt levels.After review of medical records for the mdr reportability, patient was revised to address left total hip pain.Revision notes reported of no new allegation.This complaint was updated on nov 2, 2017.
 
Additional Manufacturer Narrative
There is no new information to report at this time.Per fda request, this follow-up is being submitted to fill the gap in follow-up sequence numbers.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.No device associated with this report was received for examination.A review of the device manufacturing records (dhr) was already performed as part of this investigation.Please see the attached associated complaint for those results.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Per internal procedures, the event information and any investigational inputs received as part of required follow up were reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device(s) was identified.- without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.- the device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.- from the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update: 3 oct 2017: pfs and medical records received.In addition to what was previously alleged.Pfs alleges limited mobility and elevated cobalt levels.After review of medical records for the mdr reportability, patient was revised to address left total hip pain.Revision notes reported of no new allegation.This complaint was updated on (b)(6) 2017.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, h6(patient) corrected: a4.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: udi: (b)(4).Added: b5, g3 and h6 (patient code).
 
Event or Problem Description
Ppf alleges metal wear, metallosis, and elevated metal ions.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot null device history batch null device history review null if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: patient was revised to remove metal liner and head.Update rec'd 9/7/2016 - clinical der states patient was revised due to pain and stiffness.Part and lot updated for head and liner.Complaint updated 9/13/2016.Update 9/30/2016: medical records received.After review of the medical records for mdr reportability, the records also indicated swelling, discomfort, and slightly elevated metal ion levels.No labs were provided for the metal ion levels at time.There is no new information that would change the existing mdr decision.This complaint was updated on: 10/20/2016.Update rec¿d 12/19/2016 - litigation papers received.Litigation alleges pain and general litigation notes metal on metal implications.Adding the stem to the complaint for the elevated ions.Complaint was updated 01/13/2017.Update: 3 oct 2017: pfs and medical records received.In addition to what was previously alleged.Pfs alleges limited mobility and elevated cobalt levels.After review of medical records for the mdr reportability, patient was revised to address left total hip pain.Revision notes reported of no new allegation.This complaint was updated on nov 2, 2017./ |investigation method: no device(s) associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A complaint database search did find additional related reports against the provided product code and lot number combination(s).However, a review of the device history record(s) associated with this complaint was not required per (b)(4).The reported event is considered one of the possible complications of joint replacement.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.Without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.The patient is considered obese.It is stated in the warnings and precautions that excessive patient weight tends to adversely affect hip replacement implants.No changes to previous investigation.One other report found against the femoral stem.157012150 summit duofix tap sz8 hi off c4vb71000.Review of device history records finds no related manufacturing deviations or anomalies that would have contributed to the reported event.No further changes to previous investigation / investigation summary: patient was revised to remove metal liner and head.Update rec'd 9/7/2016 - clinical der states patient was revised due to pain and stiffness.Part and lot updated for head and liner.Complaint updated 9/13/2016.No device associated with this report was received for examination.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.Update 9/30/2016: medical records received.After review of the medical records for mdr reportability, the records also indicated swelling, discomfort, and slightly elevated metal ion levels.No labs were provided for the metal ion levels at time.There is no new information that would change the existing mdr decision.No changes to previous investigation update rec¿d 12/19/2016 - litigation papers received.Litigation alleges pain and general litigation notes metal on metal implications.Adding the stem to the complaint for the elevated ions.No device associated with this report was received for examination.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.

Brand Name
SUMMIT DUOFIX TAP SZ8 HI OFF
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46582-0988
6103142063
MDR Report Key6248791
Report Number1818910-2017-10798
Device Sequence Number426800
Product Code LPH
UDI-Device Identifier10603295060192
UDI-Public10603295060192
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number157012150
Device Lot NumberC4VB71000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 12/19/2016
Supplement Date Received by ManufacturerNot provided
10/03/2017
04/28/2025
04/28/2025
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date02/08/2017
11/02/2017
04/28/2025
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight108 KG